MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN ASSIST; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN ASSIST; ALIGNER, SEQUENTIAL
Model Number 8534
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 02/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost".No conclusive evidence has been provided that supports or opposes whether the aligners caused or contributed to the required tooth extraction and therefore, this event is being filed as an mdr per 21 cfr 803.There is no conclusive evidence to confirm the date of the tooth loss, and the date (b3) is based on the timelines reported to align and compared to the patient information.
 
Event or Problem Description
The treating doctor reported that the extraction of tooth #21 was required after it developed class iii tooth mobility while using the invisalign product.No additional information is available at this time.
 
Additional Manufacturer Narrative
Correction under brand name and model number, no impact on traceability.

Brand Name
INVISALIGN ASSIST
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
adriana solis
2820 orchard parkway
san jose, CA 95134
MDR Report Key21411325
Report Number2953749-2025-00279
Device Sequence Number18196460
Product Code NXC
UDI-Device Identifier00816063020080
UDI-Public(01)00816063020080(10)0196323585(13)240912(91)2222926025N
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number8534
Device Catalogue Number8534
Device Lot Number196323585
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer07/04/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age40 YR
Patient SexMale